MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX MEDICAL; VIDEO UPPER G.I.SCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX MEDICAL; VIDEO UPPER G.I.SCOPE
Model Number EG34-I10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Respiratory Arrest (4461)
Date of Event 04/02/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
H6 continued: health effect - clinical code : 1762 cardiac arrest, 4461 respiratory arrest health effect - impact code : 1802 death, 4635 unexpected deterioration medical device problem code : 2993 adverse event without identified device or use problem component code : 4776 insufficient information type of investigation : 4118 type of investigation not yet determined investigation findings : 3233 results pending completion of investigation investigation conclusions : 11 conclusion not yet available.Additional equipment used: a pentax medical video processor (model epk-i8020c, serial number (b)(6), firmware version 0107c-1.0055) was used in conjunction with the video gastroscope.The processor functioned normally and no malfunction was noted.Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Event or Problem Description
On 02-apr-2025, pentax medical became aware of a patient death involving a pentax medical video gastroscope, model eg34-i10, serial number (b)(6).According to the initial report, the physician performed a therapeutic endoscopy to identify a gastrointestinal (gi) bleeding source.The bleeding source was found, hemostasis was achieved using electrocoagulation, and clips were deployed to prevent further bleeding.During the procedure, the patient's physical condition deteriorated.The endoscope was removed, cardiopulmonary resuscitation (cpr) was performed, and a code blue team was activated.The patient was pronounced dead on the same day, (b)(6) 2025.The pentax medical video gastroscope reportedly functioned normally during the procedure.There was no indication of device malfunction, and the death was not attributed to the endoscope.The procedure was scheduled in advance and was not an emergency case.The patient had a history of heart surgery; however, detailed medical history was not available.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.
 
Additional Manufacturer Narrative
H6 continued: health effect - clinical code: 1762 cardiac arrest, 4461 respiratory arrest.Health effect - impact code: 1802 death, 4635 unexpected deterioration.Medical device problem code: 2993 adverse event without identified device or use problem component code: 4755.Type of investigation: 4110 historical data analysis, 3331 analysis of production records, 4111 communication/interviews.Investigation findings: 213 no device problem found.Investigation conclusions: 4310 causes traced to non-device related factors.Correction information b4: date of this report g6: follow-up #: 1 h2: if follow-up, what type? h3: device evaluated by manufacture h6: adverse event problem additional information d4: primary unique device identifier (udi) h4: device manufacture date h11: evaluation summary evaluation summary pentax medical america and the japanese investigation team conducted a good faith effort (gfe) to obtain additional information regarding this complaint.The following two questions were submitted to the site representative multiple times between 11-apr-2025 and 15-may-2025: - has the subject endoscope (eg34-i10_(b)(6)) continued to be used at the facility after the complaint? - who determined that there was nothing wrong with the scope (a physician or a facility staff member)? after a delay, a response was provided by the site representative on 15-may-2025.The response indicated that the endoscope is still in use at the facility and no complaints or issues have been reported.It was confirmed by a facility staff member (endoscopy supervisor) that the device functioned normally during the procedure.After the procedure was aborted due to the patient's condition, the endoscope was leak tested and reprocessed, and no abnormalities were found.Upon receiving this information, the japanese investigation representative confirmed on 16-may-2025 that there were no problems with the endoscope and that it could continue to be used.Since the device had been functioning normally and had undergone standard reprocessing without any issues, it was determined that further inspection of the device was unnecessary.The event that occurred was a deterioration in the patient's condition.Based on the investigation and gfe, the gastrointestinal bleeding had occurred before the endoscope was inserted, and it was determined that it was not due to equipment failure.Furthermore, based on the trend analysis, there is no significant increase or upward trend in repair complaints related to this failure mode/hazard.A device history record (dhr) review was performed by the manufacturer.The review by dhr confirmed that the instrument was manufactured under normal conditions on 05-jul-2024, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions, and the dates of approval for shipment and actual date shipped were confirmed on 16-jul-2024.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.Ections, and was released accordingly.Also, there were no reworks or concessions, and the dates of approval for shipment and actual date shipped were confirmed on 16-jul-2024.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.

Brand Name
PENTAX MEDICAL
Common Device Name
VIDEO UPPER G.I.SCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
gurvinder nanda
3 paragon drive
montvale, NJ 07645
2015712318
MDR Report Key21810952
Report Number9610877-2025-00033
Device Sequence Number8974015
Product Code FDS
UDI-Device Identifier04961333233991
UDI-Public(01)04961333233991(11)240705
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K180292
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEG34-I10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient SexFemale